MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLIF HOLDER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLIF HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 389.102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address and phone number is unavailable.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported that during the central sterile processing, the hinge was broken on the compression spring in a posterior lumbar fusion (plif) holder.There was no patient involvement.This report is for a plif holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected data: hospital contact name, telephone, email, and occupation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dhr review was completed.Part number: 389.102.Synthes lot number: a7pa18 (wo# (b)(4), wo# (b)(4)).Release to warehouse date: 05-may-2006 (wo# 90(b)(4)8530), 08-may-2006 (wo# (b)(4)).Manufacture site: tuttlingen.Part expiration date: n/a.List of nonconformance¿s: n/a.A review of the top level of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.The dhr for sub component 218.0050, 220.0041 and 502.004 is no longer available due to the age of the instrument (over 12 years old).The traceability to the raw material lot number could not be established during this dhr review, due to the age of the instrument.No ncrs were generated during the production of this device.H3, h6: customer quality conducted an investigation of the returned device.The instrument was received with the reported condition of ¿broken (2+ pieces) pre or post operatively/step unknown: rm¿.The following investigation flow was performed: broken: the returned instrument was examined and the complaint condition was able to be confirmed as portions of the mount hinge on the short handle lower was found to be sheared off from the device (not returned) preventing the threaded spindle from being secured properly onto the device and the instrument from functioning as intended.The balance of the instrument is in fair condition.The received condition agrees with the complaint description and the complaint was confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection was performed as below: drawings: feature specifications per drawings: length (center of dowel pin insertion hole to end of the threads): 51.05 +/-0.3 mm, diameter of dowel pin insertion hole: ø 3.1 +/- 0.05 mm, & diameter of mount hinge ø 2.99 + 0/- 0.02 mm.Calipers: length: 51.38 mm, diameter insertion hole: ø 3.07 mm, diameter mount hinge: ø 2.98 mm.The measured dimensions were found to be within the given specifications per the drawings referenced above.A device history review, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing, components was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.While no definitive root cause could be determined it is likely that rough handling during sterile processing has led to the complaint condition.A material review could not be performed because the dhr for sub component 218.0050, 220.0041 and 502.004 is no longer available due to the age of the instrument (over 12 years old).The traceabilty to the raw material lot number could not be established during this dhr review, due to the age of the instrument.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLIF HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7561778
Report Number2939274-2018-52386
Device Sequence Number1261530
Product Code LXH
UDI-Device Identifier10705034774541
UDI-Public(01)10705034774541
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.102
Device Catalogue Number389.102
Device Lot NumberA7PA18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/06/2018
07/12/2018
07/13/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/13/2018
07/13/2018
07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1